Nebraska, 2006

Damaging Wind in Nebraska, May 26, 2006

May 26, 2006 · NWS LBF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at May 26, 1:31 PM MST, 6 hours 13 minutes earlier.

Area forecast discussion, May 26, 1:31 PM MST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
331 PM CDT FRI MAY 26 2006

.SHORT TERM...
TONIGHT FORECAST CHALLENGE IS POPS AS MOISTURE IS DRAWN NORTHWEST
AND SURFACE FRONT TO THE WEST AND SOUTH MOVE NORTHEAST. AT 19Z
VISIBLE SATELLITE SHOWED SEVERAL BOUNDARIES TO FOCUS POTENTIAL
LATE AFTERNOON CONVECTION INTO THE OVERNIGHT. CU FORMING OVER THE
MOUNTAINS TO THE WEST WITH THE APPROACH OF SURFACE TROUGH INTO
EASTERN WYOMING. THEN SEMI STATIONARY FRONT THROUGH KANSAS THAT
WILL LIFT NORTHEAST THEN OUTFLOW BOUNDARY LEFT OVER FROM MORNING
CONVECTION INTO CENTRAL NEB. THE 18Z KLBF SOUNDING SHOWED AN
UNSTABLE AIRMASS BUT NOT TO IMPRESSIVE GIVEN LIGHT MID LEVEL WINDS
AND MOISTURE PROFILE. LAPS SHOWED LIFTED INDICES BELOW ZERO
THROUGHOUT BUT CAP STILL HOLDING ESPECIALLY ACROSS THE SOUTHWEST.
RED WILLOW PROFILER SHOWS GOOD SHEAR FOR THE SOUTHWEST WITH ANY
STORMS THAT DEVELOP OR MOVE INTO THE SOUTHWEST TO HAVE FAVORABLE
SHEAR FOR SUPERCELL DEVELOPMENT. MODEL BLEND USED IN GOING
FORECAST WITH CONVECTIVE COMPLEX TO POSSIBLY FORM OVER THE
NORTHWEST AND DRIVE SOUTHEAST OVERNIGHT.

SATURDAY THE PREFONTAL TROUGH WILL EXTEND FROM SURFACE LOW OVER
NCNTRL SOUTH DAKOTA SOUTH THROUGH WESTERN NEBRASKA WITH THE COLD
FRONT REMAINING WELL TO THE NORTHWEST. THE DRYLINE WILL BULGE EAST
DURING THE EVENING WITH WARM MID LEVEL TEMPERATURES TO STRENGTHEN
CAP. AREAS WEST OF THE DRYLINE WILL HAVE THE POTENTIAL TO SEE A
RAPID RISE IN TEMPERATURES FOR THE DAY WITH THE SOUTHWEST TO
POTENTIALLY TO REACH THE CENTURY MARK...WITH AREAS MAINLY SOUTH OF
INTERSTATE 80 AND WEST OF HIGHWAY 83 TO SEE THE HIGHEST READINGS.
THE SOUTHWEST FLOW ALOFT WILL BE SLOW TO PUSH THE MAIN COLD FRONT
EAST UNTIL OVERNIGHT SUNDAY INTO MONDAY.

.LONG TERM...
MONDAY THROUGH FRIDAY SOME UNCERTAINTY REMAINS IN LONG RANGE
MODELS. MONDAY THE COLD FRONT WILL BE TO THE EAST AS THE UPPER
RIDGE REBUILDS TO THE WEST. THE PROXIMITY TO THE H5 HIGH CENTER IN
THE 4 CORNERS REGION WILL MAKE FAVORABLE CONDITIONS FOR RIDGE
RUNNERS BRINGING THE CHANCE FOR CONVECTION WEDNESDAY NIGHT INTO
THURSDAY ALONG A DECAYING BOUNDARY ON THE HIGH PLAINS...WITH THE
UPPER RIDGE BUILDING EAST TO THE PLAINS BY FRIDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

19
Hazardous weather outlook, May 26, 3:52 PM MST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
552 PM CDT FRI MAY 26 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-272300-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
552 PM CDT FRI MAY 26 2006 /452 PM MDT FRI MAY 26 2006/

...TORNADO WATCH PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY THIS EVENING AND OVERNIGHT ACROSS MOST
OF WESTERN AND NORTH CENTRAL NEBRASKA. THE GREATEST THREAT FOR
SEVERE WEATHER WILL BE SOUTH AND WEST OF A LINE FROM BURWELL TO
VALENTINE. ADDITIONAL SURFACE HEATING INTO THIS EVENING MAY ALLOW
FOR THUNDERSTORMS TO INITIATE ACROSS WESTERN AND CENTRAL NEBRASKA.
SHOULD THESE STORMS DEVELOP...THEY WILL HAVE THE POTENTIAL TO
PRODUCE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WOULD
ALSO BE POSSIBLE...ESPECIALLY SOUTH AND WEST OF A LINE FROM
COMSTOCK TO MERRIMAN...WHERE SURFACE BOUNDARIES ALONG WITH A VERY
UNSTABLE AIRMASS EXISTS.

IF STORMS DO NOT INITIATE THIS EVENING OVER WESTERN AND NORTH
CENTRAL NEBRASKA...ACTIVITY CURRENTLY OVER COLORADO AND WYOMING
WILL CONTNIUE TO WORK EAST OVERNIGHT. THIS COMPLEX OF STORMS WILL
BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ON SUNDAY...A COLD FRONT WILL ENTER THE NORTHWEST PORTION OF
NEBRASKA BY LATE AFTERNOON. THIS FRONT IS EXPECTED TO STALL ACROSS
THAT AREA INTO THE EVENING AND IS EXPECTED TO GENERATE
THUNDERSTORMS. IF THESE STORMS BECOME ORGANIZED...LARGE HAIL WOULD
BE POSSIBLE WITH THESE STORMS AS WELL.

AN ACTIVE WEATHER PATTERN WILL REMAIN ACROSS THE AREA INTO THE
FIRST PART OF THE WEEK...ALLOWING THUNDERSTORM CHANCES TO STAY IN
THE FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JMC/JWS

The radar

The North Platte radar (KLNX), 155 km away, was scanning. The volume nearest the first event began at 02:42 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sheridan

When
May 26, 7:44 PM MST
Where
Sheridan County, 6 mi E of Gordon
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.800, -102.083

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510706.